Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 30, 2005, 6:29 PM CDT for Marion County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 30, 2005, 7:16 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 302329 SVRLSX ILC121-010015- /O.NEW.KLSX.SV.W.0175.050630T2329Z-050701T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 629 PM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 715 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANDOVAL...OR ABOUT 7 MILES NORTH OF CENTRALIA...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ODIN SALEM OMEGA STEPHEN FORBES STATE PARK SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3874 8900 3856 8912 3855 8874 3880 8873 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 302353 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 653 PM CDT THU JUN 30 2005 ILC121-010015- /O.CON.KLSX.SV.W.0175.000000T0000Z-050701T0015Z/ MARION IL- 653 PM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR MARION COUNTY... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER SALEM...MOVING EAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...FORBES STATE PARK...IUKA AND OMEGA. LAT...LON 3869 8889 3858 8891 3856 8872 3872 8872 $$ BRITT
000 WWUS53 KLSX 010016 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 714 PM CDT THU JUN 30 2005 ILC121-010024- /O.EXP.KLSX.SV.W.0175.000000T0000Z-050701T0015Z/ MARION IL- 714 PM CDT THU JUN 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. IN ADDITION...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SECOND STRONG THUNDERSTORM NEAR SALEM...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND GUSTS TO 50 MPH...VERY HEAVY RAIN AND FREQUENT LIGHTNING OVER THE EASTERN PART OF MARION COUNTY THROUGH 745 PM. LAT...LON 3869 8889 3858 8891 3856 8872 3872 8872 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:45 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 1:45 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT THU JUN 30 2005 .DISCUSSION... DEEP SURFACE LOW FOR LATE JUNE WAS LOCATED OVER SOUTHERN ONTARIO WITH COLD FRONT EXTENDING FROM THE LOW ACROSS THE UPPER MIDWEST INTO THE CENTRAL PLAINS. THE COLD FRONT WILL PUSH SOUTHEASTWARD TODAY AND TONIGHT AND BY FRIDAY MORNING WILL EXTEND FROM OHIO ACROSS WESTERN TENNESSEE INTO SOUTHERN OKLAHOMA. SURFACE HIGH WILL BUILD INTO THE AREA FROM THE GREAT PLAINS AND DOMINATE OUR WEATHER PATTERN THROUGH SATURDAY. A MCS CONTINUED TO AFFECT NORTH MISSOURI AND NORTHEAST KANSAS EARLY THIS AFTERNOON. THIS SYSTEM DEVELOPED LATE WEDNESDAY AFTERNOON ACROSS SOUTHEAST NEBRASKA. SATELLITE IMAGERY SHOWED COLD IR TOPS PERSISTED ACROSS THAT REGION. SIGNIFICANT MOISTURE WAS IN PLACE THIS MORNING FROM THE CENTRAL PLAINS ACROSS NORTH MISSOURI INTO CENTRAL ILLINOIS. TOPEKA REPORTED A K INDEX OF 43 WHILE LINCOLN REPORTED A K OF 39. THE NAM VERIFIED FAIRLY CLOSE WITH THIS FIELD. MUCH DRIER AIR IS FORECAST TO PUSH ACROSS THE AREA ON FRIDAY WITH KS FORECAST BELOW 20 BY NOON. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED ACROSS THE EASTERN OZARKS. THESE DEVELOPED DURING THE MORNING ON AN OUTFLOW BOUNDARY FROM THE NORTH MISSOURI MCS. THE EARLY AFTERNOON LAPS DATA INDICATED THAT THE CIN HAD BLOWN OFF ACROSS THE EASTERN OZARKS AND A PORTION OF SOUTHWEST ILLINOIS BUT REMAINED ACROSS THE REMAINDER OF THE AREA. LIS WERE IN THE THE -3 TO -6 RANGE. SURFACE DEWPOINTS HAVE SETTLED INTO THE 60S ACROSS MOST OF THE HEAT ADVISORY AREA, AND WILL CANCEL THE ADVISORY BY LATE AFTERNOON. IN THE EXTENDED PERIOD, THE 00Z/30 RUN OF THE EUROPEAN AND THE MIDNIGHT RUNS OF THE GFS AND DGEX ARE FAIRLY SIMILAR SUNDAY EVENING WITH A NEARLY ZONAL 500 MB FLOW PATTERN ACROSS THE NORTHERN TWO THIRDS OF THE COUNTRY. A COLD FRONT/SURFACE TROF WILL EXTEND FROM A LOW OVER ONTARIO ACROSS THE UPPER MIDWEST INTO THE SOUTHERN ROCKIES. THE FRONT IS FORECAST TO SAG INTO THE FORECAST AREA ON TUESDAY. BY THE MIDDLE OF NEXT WEEK, THE 3 MODELS ARE FORECASTING THE UPPER H5 HIGH TO BECOME ESTABLISHED ACROSS THE SOUTHWEST U.S. WITH A TROF ACROSS THE MIDWEST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE &&
Hazardous weather outlook, Jun 30, 3:30 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU JUN 30 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-011200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 330 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS MUCH OF THE AREA. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50 MPH ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS A PORTION OF THE AREA ON THE FOURTH OF JULY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ058>060-064-065-069-070-098>102-MOZ052-059>065-011200- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY-WARREN- 330 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS...INCLUDING THE ST LOUIS METROPOLITAN AREA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY IN THE VICINITY OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ074-079-MOZ072>075-084-085-099-011200- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON-WASHINGTON IL- 330 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 50 TO 60 MPH ALONG WITH DIME SIZED HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY IN THE VICINITY OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.